Oct 26, 2003
My Dr recently put me on Reyataz and Norvir. My eyes turned yellow. I told my Dr. that I want to stop taking this but he told me that I need to stay on it and live with the yellow eyes.
He put me on this treatment since I do not tolerare PI's very well.
I cannot live with having yellow eyes and looking sick.
I have been on many different meds and my choices are running out.
I currently take Trixivar and Viared with no problems. My tcell is 180 and Vload 2000.
I'm totally frustrated and at the point of just taking the trixivar and viared and living one day at a time.
| Response from Dr. Boyle
I don't know enough about your drug history or resistance pattern to provide much help. I suspect, however, that your doctor is trying to keep you on a medication (Reyataz) that you are tolerating relatively well (except for the yellowing of your eyes) when you have few other treatment choices either due to issues of resistance or tolerance. I don't know what dose of Reyataz your doctor started you on, but since he used Norvir with it I presume it is 300mg/100mg once daily. In some cases dose reduction of the Reyataz levels (in your case, by eliminating the Norvir and taking 400mg of Reyataz) can help with jaundice/eye yellowing, although depending on your underlying resistance pattern this may not be appropriate for you. Another protease inhbitor, Lexiva (fosamprenavir) was just approved, and you should discuss this option with your doctor since it can be given with or without ritonavir boosting, and you may be able to tolerate it better than the other protease inhibitors. Of course, the final choice is yours and if you find the side effects of Reyataz completely intolerable you should let your doctor know that you insist on stopping the Reyataz and changing to something else.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.